Vol. 12, No. 1, 2021

Download this article
Download this article For screen
For printing
Recent Issues
Volume 15, Issue 1
Volume 14, Issue 2
Volume 14, Issue 1
Volume 13, Issue 1
Volume 12, Issue 2
Volume 12, Issue 1
Volume 11, Issue 2
Volume 11, Issue 1
The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
 
Subscriptions
 
ISSN (electronic): 2693-3004
ISSN (print): 2693-2997
Author Index
To Appear
 
Other MSP Journals
This article is available for purchase or by subscription. See below.
1-Wasserstein distance on the standard simplex

Andrew Frohmader and Hans Volkmer

Vol. 12 (2021), No. 1, 43–56
Abstract

Wasserstein distances provide a metric on a space of probability measures. We consider the space Ω of all probability measures on the finite set χ = {1,,n}, where n is a positive integer. The 1-Wasserstein distance, W1(μ,ν), is a function from Ω × Ω to [0,). This paper derives closed-form expressions for the first and second moments of W1 on Ω × Ω assuming a uniform distribution on Ω × Ω.

PDF Access Denied

We have not been able to recognize your IP address 44.222.64.76 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Keywords
Wasserstein, earth mover, probability simplex, simplex, standard simplex, moments, expected value, variance
Mathematical Subject Classification 2010
Primary: 28A33, 60B05
Milestones
Received: 12 December 2019
Revised: 8 September 2020
Accepted: 29 September 2020
Published: 9 April 2021
Authors
Andrew Frohmader
Department of Mathematical Sciences
University of Wisconsin
Milwaukee, WI
United States
Hans Volkmer
Department of Mathematical Sciences
University of Wisconsin
Milwaukee, WI
United States